EconPapers    
Economics at your fingertips  
 

Linear programming-based estimators in nonnegative autoregression

Daniel Preve

Journal of Banking & Finance, 2015, vol. 61, issue S2, S225-S234

Abstract: This note studies robust estimation of the autoregressive (AR) parameter in a nonlinear, nonnegative AR model driven by nonnegative errors. It is shown that a linear programming estimator (LPE), considered by Nielsen and Shephard (2003) among others, remains consistent under severe model misspecification. Consequently, the LPE can be used to test for, and seek sources of, misspecification when a pure autoregression cannot satisfactorily describe the data generating process, and to isolate certain trend, seasonal or cyclical components. Simple and quite general conditions under which the LPE is strongly consistent in the presence of serially dependent, non-identically distributed or otherwise misspecified errors are given, and a brief review of the literature on LP-based estimators in nonnegative autoregression is presented. Finite-sample properties of the LPE are investigated in an extensive simulation study covering a wide range of model misspecifications. A small scale empirical study, employing a volatility proxy to model and forecast latent daily return volatility of three major stock market indexes, illustrates the potential usefulness of the LPE.

Keywords: Robust estimation; Linear programming estimator; Strong convergence; Nonlinear nonnegative autoregression; Dependent non-identically distributed errors; Heavy-tailed errors (search for similar items in EconPapers)
JEL-codes: C13 C14 C22 C51 C58 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378426615002216
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Linear programming-based estimators in nonnegative autoregression Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jbfina:v:61:y:2015:i:s2:p:s225-s234

DOI: 10.1016/j.jbankfin.2015.08.010

Access Statistics for this article

Journal of Banking & Finance is currently edited by Ike Mathur

More articles in Journal of Banking & Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jbfina:v:61:y:2015:i:s2:p:s225-s234